MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item number: 00875801232, item name: constrained liner with constraining ring 32 mm i.D.Size kk for use with 56 mm o.D.Size kk shell, lot #: 63388511.The manufacturer did not receive x-rays, or other source documents for review.He manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
A patient is pursuing a product liability claim because underwent revision surgery.Unknown at the moment the reason.
 
Event or Problem Description
Please refer to report 0009613350 - 2018 - 01128.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend analysis could be performed as no specific event information is available.Event description: it was reported that the patient underwent the fourth revision on (b)(6) 2016 due to unknown reason.The biolox option head (ref: (b)(4).Lot: 2851914) and the longevity constrained liner (ref: (b)(4).Lot: 63388511) were revised.This is a split case with warsaw - (b)(4).Primary right tha was done on (b)(6) 2008.First revision due to wear, metallosis and pain is done on (b)(6) 2016, captured under (b)(4).Second revision due to dislocation done on (b)(6) 2016 is captured under (b)(4).(winterthur) and (b)(4).Third revision due to infection done on (b)(6) 2016 is captured under (b)(4).(winterthur) and (b)(4).(warsaw).Fourth revision due to unknown reasons done on (b)(6) 2016 is captured under (b)(4).Review of received data: based on the invoice of the surgery, the liner and the head were revised.No medical data such as x-rays, surgical notes or any other case-relevant documents receive device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: the compatibility check was performed and showed that the product combination was not approved by zimmer biomet.As per u.S.Regulations, ceramic head are not to be used with constrained liners.Conclusion: it was reported that the patient underwent the fourth revision due to unknown reason approximately 5 days after the previous revision due to infection.The quality records shows that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The detail information of the event is not available; the reason of revision is unknown.Neither x-rays, operative notes, office visit notes, nor devices or photos of the explanted implant were received.Therefore, the condition of the component is unknown.Further, the patient's adherence to rehabilitation protocol is also unknown.However, since the combination of the head and liner is not allowed by zimmer biomet, the root cause of the event is considered as off-label use.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8046013
Report Number0009613350-2018-01128
Device Sequence Number1473389
Product Code LZO
UDI-Device Identifier00889024430488
UDI-Public00889024430488
Combination Product (Y/N)N
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model NumberN/A
Device Catalogue Number00-8777-032-02
Device Lot Number2851914
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;